question-icon

What Causes Leg Cramps And Muscle Weakness While On Fenofibrate?

default
Posted on Fri, 13 Oct 2017
Question: Experiencing severe leg cramps and muscle weakness from taking fenofibrate 160mg. have only been on this medication for 3 weeks. can I stop taking this medication?
doctor
Answered by Dr. V. N. S. Parinam (10 minutes later)
Brief Answer:
Yes choose alternative

Detailed Answer:
Hi,
Was there a gap between the discontinuation statins and fenofibrate use?
If fenofibrate is causing leg cramps and weakness you can stop it and seek your physician help for an alternative.
Almost all statins and fibric acid medications give similar side effects. The options are limited now.
When you see your doctor ask about treating your slightly elevated cholesterol with a combination of sublingual (under-the-tongue) vitamin B12 (1,000 mcg daily), folic acid (800 mcg daily) and vitamin B6 (200 mg daily). Chinese use red yeast rice, a supplement for high cholesterol.
Hope this is clear.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. V. N. S. Parinam

General & Family Physician

Practicing since :2008

Answered : 1730 Questions

premium_optimized

The User accepted the expert's answer

Share on
What Causes Leg Cramps And Muscle Weakness While On Fenofibrate?

Brief Answer: Yes choose alternative Detailed Answer: Hi, Was there a gap between the discontinuation statins and fenofibrate use? If fenofibrate is causing leg cramps and weakness you can stop it and seek your physician help for an alternative. Almost all statins and fibric acid medications give similar side effects. The options are limited now. When you see your doctor ask about treating your slightly elevated cholesterol with a combination of sublingual (under-the-tongue) vitamin B12 (1,000 mcg daily), folic acid (800 mcg daily) and vitamin B6 (200 mg daily). Chinese use red yeast rice, a supplement for high cholesterol. Hope this is clear.